T Nation

How to Get Rid of Stubborn Test Acne?

Hi guys,

Whenever I’m on Test I get terrible acne every single time, whether its 500MG or TRT dose doesn’t matter, It comes on like a damn virus and doesn’t go away, shoulders and back are the worst.

I’ve done quite some cycles and TRT cruises and I have noticed that this only happens when I have friggin Testosterone in my cycle, I have experimented doing cycles without test, and I did not get acne, every time.

As soon as I’m on test, even if its 200MG, with proper AI included, I break out and it just wont go away until I drop the test completely and do PCT, then it goes away quick.

This is starting to get really frustating, seems like I am never able to run test without getting acne.

I am now considering gear without test again just for this reason, but of course it would prefer having base test included.

If there is anything that would help prevent these outbreaks while on Test or at least make it less severe, please advise, been having this issue forever.

I’ve tried showring multiple times a day, tried various soaps, tried keeping the skin dry, tried cutting out certain foods, nothing works, if you know any product or wash that helped a lot please let me know.

At this point im thinking to just drop my whole cycle and go do Tren again, without Test, just so i wont get acne, but of course this is not what I want.

If I could just combat the Test Acne ffs

Get yourself some accutane and run a low dose cycle for a couple of months. I did it myself with no issues and it worked great.

If you haven’t tried it already, you might inject very small doses to minimize DHT conversion, I found switching to an EOD protocol stopped the acne in its tracks.

I wouldn’t touch accutane unless you want to risk damaging libido for life, similar to finasteride sides.

I hear a lot about it that it works, but I also hear these crazy horror stories, thats why Im still hesitant to try.

Even Test E? EOD?

Never done that, interesting

What’s the longest you have you maintained a constant TRT-level protocol?

I researched a “medical” level dose and ran about 25% of that based on bodyweight. Both my ex-wife and daughter were on accutane so I’m very familiar with the issues. But like I said, I ran it for a short time and it was fine.

Few months, but in less than 4 weeks it comes on like an eruption.

I’m on cypionate now 20mg EOD, I had acne on my chest for the first three injections declining as I go and is almost gone now. The enanthate I don’t feel as good even at 3x the dosage but do have more fluid retention on the cypionate needing a microdose diuretic.

Have you tried EOD at higher dosages?

Yes 25mg EOD which puts my Free T over the top and no acne. If I go to a twice weekly protocol, acne is more of a problem. It’s those large injections that do it, it creates larger hormonal peaks and this spikes estrogen as well.

Interesting, could be due to fluctuations?

The larger the dosage, if you are susceptible to acne it will get progressively worse the larger the dosage. This is my experience and I have encountered others experiencing the same.

I had acne issues in the distant past, I eventually cleared it out with accutane.

About four weeks into starting TRT I had a breakout along with water retention. I stayed the course and both have cleared up about 8 weeks in. I did, however, see a dermatologist and was prescribed a month-long course of doxycycline, and monthly supplies of topical clindamycin and tretinoin.

I offer this as a solution short of full on accutane which is a severe, but wildly effective treatment.

P.S. if you decide to try accutane, be sure your doctor first treats you with an oral and topical antibiotic.

I used it twice, the first time was while living in a foreign country and it was prescribed without the pretreatment of antibiotics. I quit because it caused a flare up that I wouldn’t wish on anyone.

The second time through, I had a more responsible doctor back home. With pretreatment it caused no noticeable flare up.

As someone who has struggled with acne since adolescence, and I am now on HRT, I can tell you at least for me the only thing that works is Accutane (isotretinoin) also called Claravis and I’m sure a few other names.

isn’t acne an androgenic side effect?

I had the same issue. When I started TRT I had some pretty bad acne on my upper arms, chest, and back. It only got much worse when I started full-on cycling. I got hold of some Accutaine and ran it for 4 months. My skin started to clear up around the second month and now it’s fully gone. It’s a little expensive but I highly recommend it.

A lot of people mention this, which dose?

I hear scary stories about above micro dosages…?

As far as side effects, I didn’t have any at all that I was aware of

I did 80mg/day for 4 months. I had 20mg tablets and took one with my first two and last two meals every day. It’s a pain in the ass but it does work great.